MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802220
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected b-hcg results were obtained from two different samples from the same patient when using vitros immunodiagnostics product b-hcg ii, reagent lot 4740, on a vitros 5600 integrated system.Patient 1, sample 1 vitros b-hcg ii result of <2.39 miu/ml vs.The expected result of >15000 miu/ml patient 1, sample 2 vitros b-hcg ii result of <2.39 miu/ml vs.The expected result of >15000 miu/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower than expected b-hcg ii results were not reported by the laboratory.There was no allegation of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that lower than expected b-hcg results were obtained from two different samples from the same patient when using vitros immunodiagnostics product b-hcg ii, reagent lot 4740, on a vitros 5600 integrated system.The lower than expected patient sample results could not be determined with the information provided.A vitros tsh lot b-hcg ii reagent related issue is not a likely a contributor to the event as historical qc fluid results were accurate and precise.Additionally, ongoing tracking and trending does not indicate any performance concerns with these lots.No precision testing was performed on the vitros 5600 integrated systems at the time of the event and historical vitros qc fluid results were not precise, therefore, an instrument related issue cannot be entirely ruled out as a contributor of the events.The customer informed the ortho tsc that the patient samples were retested, yielding results of >15,000 miu/ml.The customer further suspected a sample mix-up, confirming that the initially lower than expected vitros b-hcg ii results were most likely due to patient sample mix-up, however, this was not confirmed.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24524010
Report Number3007111389-2026-00043
Device Sequence Number8430461
Product Code DHA
UDI-Device Identifier10758750002320
UDI-Public(01)10758750002320(17)260806(11)250819(10)4740
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2026
Device Catalogue Number6802220
Device Lot Number4740
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Initial Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown